Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Does anyone here take meds for anxiety? how do they make you feel?

i've always had anxiety issues..i think its because one of my medications i've always had to take. I tried taking anxiety meds when i was younger and they made me really depressed. As i got older and able to be out on my own i kinda learned to handle anxiety on my own. Here lately, i've been finding little things just getting to me though..at work mostly..sometimes home. I can never relax. anyways, my doctor was thinking about prescribing medication again but i don't want to feel tired or crappy. I already feel tired and crappy all the time. If you've taken anxiety meds as an adult how has it made you feel?

Answer Question
 
Anonymous

Asked by Anonymous at 8:09 AM on Mar. 25, 2011 in Health

Answers (16)
  • I take xanax for panic attacks. I feel tired at times, but I think that is just me...not the medication.
    justalady774

    Answer by justalady774 at 8:12 AM on Mar. 25, 2011

  • I'm taking xanax for panic attacks, and I hate the side effects I'm currently having.
    Anonymous

    Answer by Anonymous at 8:13 AM on Mar. 25, 2011

  • I take Xanax and it just mellows me out. It takes me down a couple notches so I am not so worried about everything. I do not take them everyday, but as needed.
    sunrisekn

    Answer by sunrisekn at 12:56 PM on Mar. 25, 2011

  • WITH YOU MEDICATION THERE SHOULD BE A LEAFLET TO EXPLAIN ANY RELATED SIDE EFFECTS ARE IF THEY ARE ANY LISTED CONTACT YOUR DR.....YOU MAY ASK IF YOU COULD TRY A DIFFERENT TYPE THAT WORKS BETTER FOR YOU
    RAVENRABIT

    Answer by RAVENRABIT at 3:14 PM on Mar. 25, 2011

  • You might consider trying Rescue Remedy before medication. I've had occasional panic attacks and I discovered that it helps.
    yakamoz

    Answer by yakamoz at 3:32 PM on Mar. 25, 2011

  • They do make you more anxious, nobody ever tells you that. Yes at the time you feel better, even good, even HIGH but what goes up must come down. My doctor told me they are so highly addictive that you withdraw from them if you only take them for a week. Here is the better, natural solution. EXERCISE!!! It is an all natural anti anxiety treatment that also helps with depression and gives you energy! What could be better? It makes you feel so good, AND it makes you look good. Another solution for me personally is church and prayer. God bless mama.
    JackieGirl007

    Answer by JackieGirl007 at 4:47 PM on Mar. 25, 2011

  • I tend to agree with JackiGirl because my poor mom and sister are both on those anxiety pills and it hasn't helped then at all in fact she's got more serious problems now that she has taken the pills. I've seen people kill themselves on those damn pills.
    MarGeee

    Answer by MarGeee at 6:04 PM on Mar. 25, 2011

  • A couple of years ago, I took an anxiety med, Propranolol. Its a lighter one also used for high blood pressure, it fixed both for me. No longer need it.
    JLP2009

    Answer by JLP2009 at 6:26 PM on Mar. 25, 2011

  • I ge severe panic attacks. I used to take ativan but the effects didnt last long enough to prevent the ext attack. Now I take klonopin once or twice a day, depending on my anxiety level, and I always take one b4 a doctor appt. They dont make me tired or forgetful and I dont feel high, just smooth and evened out. It works very well for me.
    I do hope you find a solution to your anxiety issues. I have learned to talk myself down by repeating the same phrase, "Wait for it", and knowing that I am just waiting for the anxiety to pass or until the klonopin takes effect.
    Good luck!
    Rosemirrors

    Answer by Rosemirrors at 9:43 AM on Mar. 26, 2011

  • Xanax gets right in your system and works fast. It doesn't last long though. I have never seen it make you tired or loopy unless the dose is to high. klonopin slowly gets in your system but it lasts longer. It can make you tired. Daytime dose is usually low where this does not happen, or if it does the side effect goes away.

    Janet

    Answer by Janet at 12:49 PM on Mar. 26, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN